Alert archive / Ohio / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 286, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 25, 2021, 1:32 PM EDT for Coshocton County, Muskingum County, Ohio. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2021, 1:32 PM EDT (17:32 UTC)
- Expired
- Aug 25, 2021, 2:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Coshocton County, OH, Muskingum County, OH
The radar
The Cleveland radar (KCLE), 132 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
849
WUUS51 KPBZ 251732
SVRPBZ
OHC031-119-251815-
/O.NEW.KPBZ.SV.W.0286.210825T1732Z-210825T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
132 PM EDT Wed Aug 25 2021
The National Weather Service in Pittsburgh has issued a
* Severe Thunderstorm Warning for...
Southwestern Coshocton County in east central Ohio...
Northwestern Muskingum County in east central Ohio...
* Until 215 PM EDT.
* At 131 PM EDT, a severe thunderstorm was located 7 miles northwest
of Frazeysburg, or 15 miles northeast of Newark, moving east at 15
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
* Locations impacted include...
Coshocton, Dresden, Frazeysburg, Warsaw, Conesville, Nellie, New
Guilford, and Cooperdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4035 8219 4034 8185 4007 8185 4010 8219
4024 8218 4024 8220
TIME...MOT...LOC 1731Z 269DEG 15KT 4021 8220
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$3 follow-up statements
007
WWUS51 KPBZ 251741
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
141 PM EDT Wed Aug 25 2021
OHC031-119-251815-
/O.CON.KPBZ.SV.W.0286.000000T0000Z-210825T1815Z/
Coshocton OH-Muskingum OH-
141 PM EDT Wed Aug 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR SOUTHWESTERN COSHOCTON AND NORTHWESTERN MUSKINGUM COUNTIES...
At 140 PM EDT, a severe thunderstorm was located near Frazeysburg, or
16 miles west of Coshocton, moving east at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
Locations impacted include...
Coshocton, Dresden, Frazeysburg, Warsaw, Conesville, Nellie, New
Guilford, and Cooperdale.
LAT...LON 4035 8219 4034 8185 4007 8185 4010 8219
4024 8218 4024 8220
TIME...MOT...LOC 1740Z 269DEG 15KT 4021 8215
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$552
WWUS51 KPBZ 251758
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
158 PM EDT Wed Aug 25 2021
OHC031-119-251815-
/O.CON.KPBZ.SV.W.0286.000000T0000Z-210825T1815Z/
Coshocton OH-Muskingum OH-
158 PM EDT Wed Aug 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR SOUTHWESTERN COSHOCTON AND NORTH CENTRAL MUSKINGUM COUNTIES...
At 158 PM EDT, a severe thunderstorm was located near Dresden, or 11
miles west of Coshocton, moving east at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
Locations impacted include...
Coshocton, Warsaw, Conesville, Nellie, New Guilford, and Cooperdale.
LAT...LON 4035 8219 4034 8185 4007 8185 4013 8200
4017 8211 4025 8218
TIME...MOT...LOC 1758Z 269DEG 15KT 4021 8205
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$578
WWUS51 KPBZ 251815
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
215 PM EDT Wed Aug 25 2021
OHC031-119-251825-
/O.EXP.KPBZ.SV.W.0286.000000T0000Z-210825T1815Z/
Coshocton OH-Muskingum OH-
215 PM EDT Wed Aug 25 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COSHOCTON AND
NORTH CENTRAL MUSKINGUM COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.
LAT...LON 4035 8219 4034 8185 4007 8185 4013 8200
4017 8211 4025 8218
TIME...MOT...LOC 1815Z 269DEG 15KT 4021 8197
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 1:08 PM EDT, 24 minutes earlier.
Area forecast discussion, Aug 25, 1:08 PM EDT, 24 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 108 PM EDT Wed Aug 25 2021 .SYNOPSIS... Warm and humid conditions are expected through the weekend with daily afternoon shower and thunderstorm chances. && .NEAR TERM /THROUGH TONIGHT/... Hot and humid conditions are expected today as sfc high pressure and upper ridging generally remain in place, with heat indices pushing the mid 90s in lower elevation locations this aftn. The main focus for convective activity will be the progression of a residual MCV that is slowly moving towards eastern OH. Expect more scattered thunderstorm production in this region, with a slow east southeast progression that will struggle to get to the western PA border through this evening. There is a low severe threat for damaging wind due high DCAPE values (related to dry air aloft) and steep low- level lapse rates in the region. Localized flash flooding can't be ruled out given slow storm motion, but dry grounds and lack of deep moisture should preclude a more notable threat. Elsewhere, any thunderstorm development will be isolated given weak forcing and little upper support. Convective activity should diminish after sunset with loss of heating, with any lingering MCV- induced storms likely to shift south of the CWA overnight. Any morning fog will be dependent on how effectively clouds clear and allow for ideal radiational cooling. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... Model trends have become bearish on precipitation chances Thursday with the potential for weak shortwave ridging over the area while the weak shortwave trough settles to our south. However, hot and humid conditions will continue as the overall pattern remains fairly stagnate, thus an isolated aftn/eve thunderstorm can't be ruled out. A weak shortwave troughs will attempt to break down the southeastern U.S. ridge Friday. This should promote more widespread convective chances Friday afternoon and evening while dropping area temperature closer towards seasonal averages. However, storm chances will also be dependent upon the progression of upstream convection and its modification of the environment. && .LONG TERM /SATURDAY THROUGH TUESDAY/... The upper ridge center is expected to shift over the Carolinas Friday night into Saturday and build back northward towards MI in response to a trough dipping into the northern Great Plains. This pattern will promote continued above normal temperature and daily thunderstorm chances, with the finer details of shortwave placement and the evolution of prior day's convection. Models are trending toward more of a series of shortwave troughs breaking down the southeast ridge early next week rather than a single axis/cold front. If this holds, it would elongate the period of potential rain and slow the degree of day-to-day cooling than initially anticipated. Drier and cooler conditions should develop eventually with a strong enough trough passage and attendant cold front. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... VFR can be expected with the area undr the effect of a broad, but eroding ridge; however, isold to sct TSRA are expected to dvlp with the encroachment of a weak shortwave this aftn and eve. These are most likely to affect terminals fm PIT n and w. Patchy mrng fog on Thursday wl give way to VFR, but sct aftn convection wl again plague area terminals. .Outlook... Genl VFR can be expected outside of peri-dawn fog and diurnally supported, isold convection. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Aug 25, 1:12 PM EDT, 20 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 112 PM EDT Wed Aug 25 2021 PAZ007>009-013>016-020>023-029-031-073>076-WVZ001>004-012-021- 509>514-261715- Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver- Allegheny-Armstrong-Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 112 PM EDT Wed Aug 25 2021 This Hazardous Weather Outlook is for western Pennsylvania, and northern West Virginia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ039>041-048>050-057>059-068-069-261715- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe- 112 PM EDT Wed Aug 25 2021 This Hazardous Weather Outlook is for east central Ohio. .DAY ONE...This afternoon and tonight. Scattered thunderstorms will move slowly across the area through this evening, with the potential for an isolated storm to producing damaging wind. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 25, 1:14 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
114 PM EDT Wed Aug 25 2021
OHZ048-057-251815-
Coshocton OH-Muskingum OH-
114 PM EDT Wed Aug 25 2021
...STRONG THUNDERSTORMS WILL IMACT COSHOCTON AND MUSKINGUM COUNTIES
THROUGH 215 PM EDT...
At 113 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Gambier to 7 miles
northeast of Perry State Forest. Movement was east at 20 mph.
HAZARD...Wind gusts of 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Zanesville, Coshocton, New Concord, South Zanesville, North
Zanesville, Dresden, Frazeysburg, Philo, Warsaw, Pleasant Grove,
Conesville, and Gratiot.
This includes Interstate 70 in Ohio near mile marker 143, and between
mile markers
145 and 170.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3995 8223 3995 8220 4039 8219 4043 8184
4010 8172 3993 8173 3993 8169 3976 8170
3978 8208 3982 8208 3982 8217 3991 8216
3991 8223
TIME...MOT...LOC 1713Z 269DEG 16KT 4030 8232 3986 8216
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 1:14 PM EDT | Special Weather Statement | PBZ | Coshocton, Muskingum | 61 min |
| Aug 25, 1:42 PM EDT | Special Weather Statement | PBZ | Noble | 33 min |
| Aug 25, 2:14 PM EDT | Special Weather Statement | PBZ | Noble | 46 min |
| Aug 25, 2:35 PM EDT | Special Weather Statement | PBZ | Guernsey | 25 min |
| Aug 25, 2:53 PM EDT | Areal Flood Advisory | PBZ | Muskingum, Noble | 76 min |
| Aug 25, 3:06 PM EDT | Special Weather Statement | PBZ | Noble | 24 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.